Traveling wave solutions in a reaction-diffusion epidemic model. (English) Zbl 1291.35418

Summary: We investigate the traveling wave solutions in a reaction-diffusion epidemic model. The existence of the wave solutions is derived through monotone iteration of a pair of classical upper and lower solutions. The traveling wave solutions are shown to be unique and strictly monotonic. Furthermore, we determine the critical minimal wave speed.


35Q92 PDEs in connection with biology, chemistry and other natural sciences
92D30 Epidemiology
35C07 Traveling wave solutions
35K57 Reaction-diffusion equations
Full Text: DOI


[1] Sattinger, D. H., Weighted norms for the stability of traveling waves, Journal of Differential Equations, 25, 1, 130-144, (1977) · Zbl 0315.35010
[2] Hosono, Y.; Ilyas, B., Traveling waves for a simple diffusive epidemic model, Mathematical Models & Methods in Applied Sciences, 5, 7, 935-966, (1995) · Zbl 0836.92023
[3] Wu, J.; Zou, X., Traveling wave fronts of reaction-diffusion systems with delay, Journal of Dynamics and Differential Equations, 13, 3, 651-687, (2001) · Zbl 0996.34053
[4] Weng, P.; Zhao, X. Q., Spreading speed and traveling waves for a multi-type SIS epidemic model, Journal of Differential Equations, 229, 1, 270-296, (2006) · Zbl 1126.35080
[5] Zhang, K. F.; Zhao, X. Q., Spreading speed and travelling waves for a spatially discrete SIS epidemic model, Nonlinearity, 21, 1, 97-112, (2008) · Zbl 1139.92023
[6] Li, W. T.; Lin, G.; Ruan, S., Existence of travelling wave solutions in delayed reaction-diffusion systems with applications to diffusion-competition systems, Nonlinearity, 19, 6, 1253-1273, (2006) · Zbl 1103.35049
[7] Ma, S., Traveling waves for non-local delayed diffusion equations via auxiliary equations, Journal of Differential Equations, 237, 2, 259-277, (2007) · Zbl 1114.34061
[8] Liu, R.; Duvvuri, V. R. S. K.; Wu, J., Spread pattern formation of H5N1-avian influenza and its implications for control strategies, Mathematical Modelling of Natural Phenomena, 3, 7, 161-179, (2008) · Zbl 1337.92209
[9] Li, K.; Li, X., Travelling wave solutions in diffusive and competition-cooperation systems with delays, IMA Journal of Applied Mathematics, 74, 4, 604-621, (2009) · Zbl 1185.35313
[10] Wang, Z. C.; Li, W. T.; Ruan, S., Existence and stability of traveling wave fronts in reaction advection diffusion equations with nonlocal delay, Journal of Differential Equations, 238, 1, 153-200, (2007) · Zbl 1124.35089
[11] Wang, Z. C.; Wu, J., Travelling waves of a diffusive Kermack-McKendrick epidemic model with non-local delayed transmission, Proceedings of the Royal Society A, 466, 2113, 237-261, (2010) · Zbl 1195.35291
[12] Wang, Z. C.; Wu, J.; Liu, R., Traveling waves of the spread of avian influenza, Proceedings of the American Mathematical Society, 140, 11, 3931-3946, (2012) · Zbl 1275.35068
[13] Boumenir, A.; Nguyen, V. M., Perron theorem in the monotone iteration method for traveling waves in delayed reaction-diffusion equations, Journal of Differential Equations, 244, 7, 1551-1570, (2008) · Zbl 1154.34031
[14] Hou, X.; Leung, A. W., Traveling wave solutions for a competitive reaction-diffusion system and their asymptotics, Nonlinear Analysis: Real World Applications, 9, 5, 2196-2213, (2008) · Zbl 1156.35405
[15] Hou, X.; Feng, W., Traveling waves and their stability in a coupled reaction diffusion system, Communications on Pure and Applied Analysis, 10, 1, 141-160, (2011) · Zbl 1229.35013
[16] Gan, Q.; Xu, R.; Yang, P., Travelling waves of a delayed SIRS epidemic model with spatial diffusion, Nonlinear Analysis: Real World Applications, 12, 1, 52-68, (2011) · Zbl 1202.35046
[17] Ye, Q.; Li, Z.; Wang, M.; Wu, Y., An Introduction to Reaction-Diffusion Equation, (2011), Beijing, China: Science Press, Beijing, China
[18] Hethcote, H. W., The mathematics of infectious diseases, SIAM Review, 42, 4, 599-653, (2000) · Zbl 0993.92033
[19] Ma, Z.; Zhou, Y.; Wu, J., Modeling and Dynamics of Infectious Diseases. Modeling and Dynamics of Infectious Diseases, Series in Contemporary Applied Mathematics CAM, 11, (2009), Beijing, China: Higher Education Press, Beijing, China · Zbl 1180.92081
[20] Wang, W.; Cai, Y.; Wu, M.; Wang, K.; Li, Z., Complex dynamics of a reaction-diffusion epidemic model, Nonlinear Analysis: Real World Applications, 13, 5, 2240-2258, (2012) · Zbl 1327.92069
[21] Cai, Y.; Liu, W.; Wang, Y.; Wang, W., Complex dynamics of a diffusive epidemic model with strong Allee effect, Nonlinear Analysis: Real World Applications, 14, 4, 1907-1920, (2013) · Zbl 1274.92009
[22] Berezovsky, F.; Karev, G.; Song, B.; Castillo-Chavez, C., A simple epidemic model with surprising dynamics, Mathematical Biosciences and Engineering, 2, 1, 133-152, (2005) · Zbl 1061.92052
[23] Kermack, W. O.; McKendrick, A. G., A contribution to the mathematical theory of epidemics, Proceedings of the Royal Society A, 115, 772, 700-721, (1927) · JFM 53.0517.01
[24] Coddington, E. A.; Levinson, N., Theory of Ordinary Differential Equations, (1972), New York, NY, USA: Tata McGraw-Hill, New York, NY, USA
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.